It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-22-2005, 07:27 PM   #1
Junior Member
(female)
 
Join Date: May 2005
Posts: 32
Aquiel HB User
As if

reacting to IVIG isn't enough...

I had a not so nice reaction today to some IV benidril (sp?) .

I go 2 days a month for IVIG, and since I started going in May, I've always had some sort of reaction. Headacge/nausiea (sp?) etc. So yesterday they decided to give me two pills of Benidril just before they put the 2nd bottle up (i get three). It didn't really help (just made me zonk out all day) so they then decided today they would give my the benidril by IV before I get my regular stuff (appearently this protocol is quite common).

So I gets there today, and they get me all IV'd up, and hook up the benidril.
The first thing I notice is my hand immediatly looked "off". All my light red red rashes turned BRIGHT red and my veins turned a bright blue. They ran it quite quickly and right as it finished the bottom part of my arm started to throb and it got itchy. I asked if that was normal and lone behold... no, it kinda wasn't, (as benidril shouldnt cause any of those side effects).

Just before they hooked up the IVIG the real fun started. All of a sudden my legs got all tingely, and "odd" feeling (like they wanted to move around). I treid to reposition myself, but the feeling got worse, then I started going right down hill. I got "antsy". It felt like everything was racing. I started hearing voices, and because I was feeling so out there, I started scratching - my face, and arms, and hands, my ears.
I couldn't concentrate and I started twitching. (This was all in a maybe 7 min span).
Nurse comes over to ask how I am, and I say "I don't know... I feel weird"

"well what does "weird" mean"

So I tell her, and she kinda looks at me like Im making it up, though she can see that Im clearly acting funny. (i feel like such a whiner when I go there, as something always goes wrong).
She took my blood pressure, which had went from a rather low number to a rather high number. Slightly alarmed, she says she'll take it again in 5 mins. She also slows the IVIG, incase thats the culprit. So I sit there, getting slightly more "nutty" for another 5 mins.
SHe takes my blood pressure again, its higher, so she slows the IVIG down to almost nothing, and goes to call my Rheumy. She comes back, takes my blood pressure again, and its yet again gone up. She's rather conerned by now, as Im so "batty" I stop talking, I could only manage to mumble 1 syllable words and nod and give the thumbs up sign.
This whole time my wee little heart was going like a bat out of ****.
Its obvious "something" isn't right, so she calls the Rheumy again, and he says to stop the IVIG, observe me for an hour then send me over to his office right across the street (if I get better), or call him if i dont or get worse.
So there I sat for an hour, picking "bugs" off my blanket that of course werent there. I almost scratched a nice amount of skin off my arm and face, and ripped my nose ring out twice (do you know HOW hard it is to stick a nose ring back in, when all your hands want to do is GO GO GO). Came pretty close to ripping the iv out as well.

The people sitting around me must have thought I was a freak. Although I had alot of really nice nurses coming to check on me every few mins, and I was in eye shot of one the whole time.
SLowly, over the hour I started to calm down and my blood pressure started to come down as well. I still couldnt speak and still saw bugs. But I no longer felt like I was going to crawl out of my skin.

At 9:45, they removed my iv, and I walked over to the Rhuemy's office.
He gave me a quick once over, and my blood pressure was still up a little bit and my heart was still racing.
He thinks its best NOT to get any more benidril in IV form. I guess sometimes it makes people "agitated".

So I go home, and sit around for the rest of the day. My heart, still at 5:30, is still acting like I ran a marathon. and everyonce in a while it almost feels like it skips or does something equally as annoying.

So all in all it was a rather scary morning, that I really dont want to repaet again
______________

 
Sponsors Lightbulb
   
Old 11-23-2005, 03:56 AM   #2
Veteran
(female)
 
Join Date: Apr 2005
Posts: 311
life_is_good HB User
Re: As if

Sorry to hear you had a bad reaction to the Benadryl. I had a reaction to it as well, but in a different way. For me, it causes grand-mal seizures (the big ones). Make sure you let your family and doctors know that you can't have any antihistamines. Hope you're doing better today.

~sam~

 
Old 11-23-2005, 11:15 AM   #3
Junior Member
(female)
 
Join Date: May 2005
Posts: 32
Aquiel HB User
Re: As if

Quote:
Originally Posted by life_is_good
Sorry to hear you had a bad reaction to the Benadryl. I had a reaction to it as well, but in a different way. For me, it causes grand-mal seizures (the big ones). Make sure you let your family and doctors know that you can't have any antihistamines. Hope you're doing better today.

~sam~

the thing is ive been able to take antihistamines in the past and even teh day before was given Benidryl in pill form.
Could it *just* be the iv form that gets me?

 
Old 11-23-2005, 01:27 PM   #4
Veteran
(female)
 
Join Date: Apr 2005
Posts: 311
life_is_good HB User
Re: As if

It could very well be just the iv form. There is a higher concentration of antihistamine and it gets fed directly into the bloodstream. Best bet is to avoid it from now on.

 
Old 11-24-2005, 12:53 AM   #5
Junior Member
(female)
 
Join Date: May 2005
Posts: 32
Aquiel HB User
Re: As if

Quote:
Originally Posted by life_is_good
It could very well be just the iv form. There is a higher concentration of antihistamine and it gets fed directly into the bloodstream. Best bet is to avoid it from now on.

oh yeah...no more iv benidryl for me

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
All members..... moderator2 Acne 2 05-16-2002 08:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (173), ladybud (43), AngelicBrat (16), luca689 (7), ksp (6), neveragain444 (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:48 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!